MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA ADULT CUFFLESS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA ADULT CUFFLESS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60A150
Medical Device Problem Codes Dent in Material (2526); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes Chest Pain (1776); Low Oxygen Saturation (2477)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text: b3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the tracheostomy tube has developed issues over one month.Secretions are adhering to its outer surface, an indentation on the tube, and a non-smooth silicone texture that encourages secretion buildup.No injury reported.Chest infection possibly caused by the hard set secretions being on the outer tube.After three days the replacement tube was reviewed.Secretions again found stuck to the side of the outer tube.Under guidance from "us" this was again changed.Again after three days further secretions were found adhered to the outside of the tube.The stoma is red, patient had chest pain, reduced air entry and started treatment for chest infection.Augmentin antibiotics for infection created in lungs.A1: one patient, two product malfunctions.(b)(6) both represent the same patient.This is the second malfunction report for the related complaints.
 
Additional Manufacturer Narrative
Additional information is provided for h.2 and h.6.No product was returned.If the product is returned this complaint will be reopened for further investigation.Service history review identified the complaint was not related to a previous service of the device within the review period.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.

Brand Name
BIVONA ADULT CUFFLESS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key18006329
Report Number3012307300-2023-09882
Device Sequence Number20495711
Product Code JOH
UDI-Device Identifier15021312005547
UDI-Public15021312005547
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number60A150
Device Lot Number4346835
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale
Patient Weight85 KG
Patient RaceWhite